MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION 7FR. 40CC IAB (CHINA); SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION 7FR. 40CC IAB (CHINA); SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0470-01C
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Codes Ischemia (1942); Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 05/28/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event site name: (b)(6).Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
On (b)(6) 2026, the patient suffered an acute myocardial infarction and was in critical condition.As a life-saving measure, an intra-aortic balloon (iab) was inserted.The procedure was technically challenging because ultrasonography revealed severe calcification of the lower-extremity arteries.Under ultrasound guidance, the iab was eventually inserted with considerable difficulty, resulting in stabilization of the patient's hemodynamic status.The patient subsequently underwent successful coronary artery bypass grafting (cabg).On (b)(6) 2026, during attempted removal of the iab, the balloon became entrapped within atherosclerotic plaque and could not be withdrawn through the vascular access route.Vascular surgeons and general surgeons were consulted, and surgical exploration of the abdomen and groin was performed with arteriotomy to facilitate removal of the balloon.Intraoperatively, the abdominal aorta and common iliac arteries were found to be severely calcified, with marked stenosis and near-complete occlusion in some segments.Due to the extensive vascular calcification and unfavorable anatomy, complete retrieval of the device was not possible.Consequently, a small sterile fragment consisting of the balloon tip remained lodged at the aortic bifurcation and the origin of the iliac arteries.The patient's native vessels were already severely calcified and nearly occluded.Postoperatively, there was no evidence of lower-limb necrosis or infection.Cardiac recovery was satisfactory, and the patient's myocardial condition healed successfully.The patient was subsequently transferred to a tertiary referral center for further evaluation and management of lower-limb ischemia.

Brand Name
SENSATION 7FR. 40CC IAB (CHINA)
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key25729827
Report Number2248146-2026-0001240
Device Sequence Number13400287
Product Code DSP
UDI-Device Identifier10607567109374
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0470-01C
Device Catalogue Number0684-00-0470-01C
Device Lot Number3000469258
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2026
Supplement Date Received by Manufacturer08/21/2026
Initial Report FDA Received Date07/07/2026
Supplement Report FDA Received Date09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale